MAUDE Adverse Event Report: K2M, INC. PYRENEES CERVICAL PLATE SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

K2M, INC. PYRENEES CERVICAL PLATE SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Catalog Number 5901-14512D
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Tingling (2171)
Date of Event 09/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The subject product has not been returned for evaluation.Investigation is still in process.When investigation is complete, k2m inc.Will file a supplemental report indicating the findings.Not returned.
 
Event or Problem Description
On (b)(6) 2016 it was reported to k2m, inc.That the superior and inferior screws are starting to back our of a mono plate approximately 6 months post-op.
 
Additional Manufacturer Narrative
The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Since the screw remains in the patient, no physical, chemical evaluation could be performed, and the exact cause of the reported issue could not be ascertained.A review of the x-rays from the case show that the superior and inferior screws were inserted to 25 degree and 26 degree respectively, which is well beyond the maximum specified angle of 15 degree for tifix.Consequently, the amount of tifix threads in contact with the plate is lower, resulting in an insufficient lock, thereby causing the screws to back out.The superior screw also appeared to be in contact with the superior peek interbody, which may have also contributed to this incident, as the resistance supplied by the interbody could have caused the torque handle to torque off before the screw was locked.While none of the implants were returned, a general review of the manufacturing and inspection records revealed no additional information.Not returned.
 
Event or Problem Description
On (b)(6) 2016 it was reported to k2m, inc.That the superior and inferior screws are starting to back out of a mono plate approximately 6 months post-op.

Brand Name
PYRENEES CERVICAL PLATE SYSTEM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6025397
Report Number3004774118-2016-00079
Device Sequence Number1168208
Product Code KWQ
UDI-Device Identifier10888857112803
UDI-Public10888857112803
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K150983
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number5901-14512D
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/13/2016
Supplement Report FDA Received Date11/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4), LOT UNKNOWN; (B)(4), LOT UNKNOWN
Patient Age58 YR